If your looking at the antipsychotics to help treat bipolar the two best for least weight gain as a symptom are Geoden and Risperadol. You could also look at the typical antipsychotics which are the older ones. They tend to not have much in the way of side effects leaning towards weight gain. Although the problem with them is that they tend to have other side effects that really aren't as easy to tolerate. Examples are muscle stiffness,twitching, symptoms related to tardive dyskenesia and others.
I really believe it all comes to an individual basis by basis situation. We are all different, chemically speaking, so how meds will work on one person does not mean they will the same way on another. Your lucky you haven't gained on lithium. I gained the weight so fast it was unbelievable. I was also on the many other meds at that time, but I really think it was the lithium. It also made me feel like a zombie. All I did was sleep and eat...literally. I had no job, I stopped going to school and just slept and ate. But I think Lithium just wasn't the med for me, because I know it works great for many others. I hope it keeps working for you Under.
I know at one point my pdoc put me on Topamax because it wasn't suppose to cause weight gain..... of course, I was probably the 1 in 10,000 that did gain weight..... I agree that we are all chemically different and what creates weight gain in some may not in others.... I take lithium and I haven't gained a significant amount of weight from it... in fact I'm finally starting to lose some.
That's great to hear, because I started lamictal almost 4 weeks ago. I was on lithium once and gained 40 pounds, so I was worried about that happening again. Good to hear!
I have been on Lithium 5 years now, and have gained, over 20lbs with it, and can't budge an oz of it.
I am having problems with my doctor changing it for me though, they keep on reducing it but won't take me off it.